If you are on Tramadol or Ultram for Fibro

Discussion in 'Fibromyalgia Main Forum' started by stacie01872, Jan 5, 2006.

  1. stacie01872

    stacie01872 New Member

    Hi Board,

    I just found your board today and this is my first post here, so hello to everyone! I finally got sick of my doctor after two years of dealing with fibromyalgia (she insists that i'm just depressed and that i need to see psych). And I saw a new doctor yesterday who seems to be very knowledgeable about fibromyalgia. I was told that 90% of people who contract EBV or mono, end up having fibromyalgia, which i've had. I explained to him that one morning my 4 year old tried to wake me, and i couldn't open my eyes or move or speak, although i was completely aware of his being in the room. it lasted about 1 minute. Well, my old doctor insisted that this was from depression, or that i imagined it. But according to my new doctor, tramadol or ultram can cause seizures. Just thought i'd spread the word. Since ultram is supposedly non-narcotic, i'd be willing to bet that a few of you are on it?
  2. fivesue

    fivesue New Member

    Glad you found us. I don't take either med for FM, so I will bump this up to the top. Hope someone who does use these meds sees it and responds. Don't lose heart if they don't. This board moves very quickly, and sometimes people don't answer because they don't relate to the topic.

    So, keep posting. I'm just glad you found us and hope you can get an answer about the seizures...that is truly scary.

    Take care,
    Sue
  3. saphire27

    saphire27 New Member

    I never have had a seizure. Thats the first i've heard about it.Why does he say this, is it documented?

    Welcome to the board. Everyone here is great!
  4. bpmwriter

    bpmwriter New Member


    tramadol is a lot more potent than most doctors will have you believe. it inhibits reuptake of serotonin and norepinephrine just like an SNRI anti-depressant. it can cause headaches including migraines and in rare cases, seizures. i'm currently trying to get off tramadaol due to extreme constipation and headaches but it's the only thing i have found that helps with shortness of breath i've been experiencing (likely due to the norepinephrine boost). some people swear by it, but it's one of those drugs, for me at least, with a very odd energy about it that i'm not comfortable with.

    e.
  5. roseylisa

    roseylisa New Member

    I have tried tramadol doesnt do anything for the pain just makes me dizzy!!
  6. smiffy79

    smiffy79 New Member

    welcome to the group :)

    ive been on tramadol for a few months now and i really like it.
    i have more energy through less pain and greater stamina.
    I EVEN RAN THE OTHER DAY!!
  7. Fibrolady37

    Fibrolady37 New Member

    stacy how are you?
    Thanks for the info i take tramadol but i didnt know they cause seizures,they have been ok whilst ive been on them.
    Thanks again fibrolady37
  8. Imfinetoo

    Imfinetoo New Member

    I just got a prescription for Tramadol today after being on a duragesic patch for a few months and having no pain. Has anyone had side effects other than seizures?
  9. ang1973

    ang1973 New Member

    Thanks for the post. I am also a couple days new to this board and appreciate all the information i am finding. I have been on both medications for migranes and pain. My neuro prescribed them. However, the Ultram did not work for my pain, and the tramadol did work for my migranes. I took myself off of them both now. Haven't had a migrane since I took the tramadol, Knock on wood, but Thanks for the posting. No need to take un-neccessary risks. Thats quite scary.

    Ang1973
  10. matthewson

    matthewson New Member

    It's funny you should mention seizures and tramadol. My fairly new (to me) Dr. said the same thing and I thought he was nuts! I have been on tramadol for almost 2 years now and have not had a seizure.

    He doesn't want me to take more than 4 a day and actually prescribed me some vicoden to keep on hand for more pain relief, especially after I had the headache from you know where and spent the weekend going to the emergency room.

    So, there must be something to this, but maybe it doesn't affect all people the same way. I have never taken more than 6 in a day and I know the max is 8.

    I know that it does have anti-d. qualities as I felt I had to go off my zoloft because of the feeling that I was getting too much anti-d and was getting really nervous feeling from all of it. I do feel better now that I have been off the zoloft for about 6 months.

    It is very important that Dr's take into consideration how much some of these medications affect serotonin levels and monitor doses because you don't want to get serotonin syndrome. Very bad from what I've heard!

    Thanks for the heads up about this! The info. on this board is so amazing!

    Take care, Sally
  11. Braingonebad

    Braingonebad New Member

    Funny SNRIs were brought up.

    I tokk tramadol for a short time. I read the paper that came with it from the pharmacy, which said nothing about the SNRI effect, and jumped right in - STUPID me. I should have known better.

    I am allergic to anti depressants, except the old tricyclic kind (I take elavil, actually amitriptyline, the generic form).

    I took the tram and WOOHOO! The pain was SO much better! Then I called the dr's office for a refill - the auto system. Checked the Pharm - no meds! Huh? I stopped cold turkey.

    I was a basket case for a week until I pulled my self together enough to call them both 6 times and get another refill.

    2 weeks on tram again, I was okay for about 8 - 10 days...

    I called again to refill (none on the bottle). But before I even ran out, I was feeling weird. I was crying - sobbing hysterically for no reason.

    You'd have thought my whole family just died in a plane crash, I was that bad.

    When I had further trouble getting refills, I ended up not getting more, but going in to see the neuro. Soo after, I started lyrica instead.

    No way I'd ever take that stuff again.

    But I was so messed up, I honestly couldn't tell you if I had any other side effects.